Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 26, 2005, 6:42 PM MST for Pima County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 6:42 PM MST (01:42 UTC)
- Expired
- Jul 26, 2005, 7:45 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 121 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 270147 FFWTWC AZC019-270345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 642 PM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...SELLS...QUEENS WELL * UNTIL 845 PM MST * AT 634 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SEVERAL SLOW MOVING THUNDERSTORMS IN THE TOHONO OODHAM INDIAN NATION HAVE POSSIBLY PRODUCED BETWEEN ONE TO THREE INCHES OF RAIN SINCE 530 PM. THE HEAVIEST WAS ALONG HIGHWAY 86 BETWEEN SELLS AND COVERED WELLS WITH THE SECOND AREA NEAR QUEENS WELL. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH 8 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMOBABI...SANTA ROSA RANCH AND HAIVANA NAKYA. FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3251 11247 3190 11232 3190 11177 3249 11150 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:00 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST TUE JUL 26 2005 .SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL BRING ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THROUGH WEDNESDAY. SOME DRIER AIR MAY SPREAD INTO NORTHERN AND WESTERN PORTIONS OF ARIZONA LATER THIS WEEK FOR A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IN THOSE AREAS. OTHERWISE...HIGH PRESSURE ALOFT WILL CONTINUE ACROSS THE SOUTHWESTERN UNITED STATES THROUGH THE UPCOMING WEEKEND...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...LIGHTNING DATA AND AREA RADARS SHOW ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ACROSS EASTERN TWO-THIRDS OF THE FORECAST AREA...ROUGHLY EAST OF A LINE FROM KEARNY...TO TUCSON...TO SASABE. CONVECTION STARTED DURING THE MID/LATE MORNING HOURS OVER THE HIGHER TERRAIN...BUT HAS NOW TRANSITIONED TO WHERE BOTH VALLEYS AND MOUNTAINS ARE ACTIVE. WATER VAPOR SATELLITE IMAGERY SHOWS MOST OF THE THUNDERSTORMS HAVE FIRED ALONG AND AHEAD OF A WEAK MOISTURE BOUNDARY PUSHING SLOWLY NORTHEAST ACROSS THE STATE FROM NORTHERN SONORA. THIS BOUNDARY EXTENDS FROM WEST OF NOGALES...TO PHOENIX... TO PRESCOTT. THUNDERSTORMS SO FAR TODAY HAVE HAD A FAIRLY DIFFICULT TIME SUSTAINING THEMSELVES. HOWEVER...AS DAYTIME HEATING CONTINUES EXPECT STORMS TO STRENGTHEN AND CONTINUE INTO THE EVENING HOURS TONIGHT. OTHERWISE...A BROAD AREA OF HIGH PRESSURE WILL CONTINUE ACROSS THE SOUTHWESTERN UNITED STATES THROUGH THE FORECAST PERIOD. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE MODELS DO SHOW DRIER AIR TRYING TO PUSH INTO PORTIONS OF ARIZONA DURING THE MID TO LATE WEEK TIME FRAME...ESPECIALLY THE FAR WESTERN DESERTS AND NORTHERN ARIZONA. HOWEVER...THERE SHOULD STILL BE ENOUGH RESIDUAL MOISTURE IN PLACE FOR CONVECTION ACROSS MUCH OF SOUTHEAST ARIZONA. DAYTIME TEMPERATURES FOR THE TUCSON AREA ARE EXPECTED TO STAY AT OR SLIGHTLY BELOW SEASONAL NORMALS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN INTO THE UPCOMING WEEKEND...RESULTING IN A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. GOOD OVERNIGHT RELATIVE HUMIDITY RECOVERIES CAN BE EXPECTED WITH AFTERNOON MINIMUM HUMIDITIES REMAINING ABOVE 15 PERCENT. REMEMBER...STRONG AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO PERSIST INTO THE EVENING HOURS ACROSS SOUTHEAST ARIZONA...INCLUDING THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...ZELL FIRE WEATHER/AVIATION...CWR WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 11:00 AM MST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST TUE JUL 26 2005 AZZ019-029>035-271400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1007 AM MST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...THE ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...PERSISTING INTO EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...MOVING EAST/NORTHEAST AROUND 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING...WITH A SECONDARY THREAT OF DAMAGING WINDS FOR LOCATIONS TUCSON EAST. DISCUSSION...THE LATEST GOES-10 PRECIPITABLE WATER SATELLITE IMAGERY INDICATED PLENTY OF LOW AND MID LEVEL MOISTURE RESIDING ACROSS THE LOWER DESERTS OF SOUTHWEST ARIZONA THIS MORNING WITH DRIER...YET STILL MOIST...AIR RESIDING OVER THE SOUTHEAST CORNER OF THE STATE. THE WEAK STORM MOTION...TO THE EAST/NORTHEAST AT 10 MPH...COUPLED WITH THE MOIST LOW LEVELS OF THE ATMOSPHERE WILL INCREASE THE THREAT OF LOCALIZED FLASH FLOODING. DRIER AIR IN MID LEVELS FROM TUCSON EAST TODAY WILL INCREASE EVAPORATION IN ANY THUNDERSTORM DOWNDRAFT...THUS INCREASING THE POSSIBILITY OF A WET MICROBURST. RATHER WEAK SHEAR ACROSS THE SOUTHERN PORTIONS OF THE STATE TODAY WILL LIMIT SIGNIFICANT THUNDERSTORM ORGANIZATION. HOWEVER...IN THE EAST CENTRAL MOUNTAINS...THE SHEAR IS STRONGER DUE TO A DISTURBANCE PASSING THROUGH THE NORTHER PORTION OF THE STATE. ALTHOUGH THERE ARE NO MAJOR TRIGGERING MECHANISMS PUSHING THROUGH THE AREA TODAY...A MINOR DISTURBANCE OVER THE NORTHERN BAJA WILL PUSH INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT WILL CONTINUE TO WEAKEN AS IT PUSHES NORTHEAST AND SHOULD HAVE LITTLE IMPACT ON CONVECTIVE INITIATION. THEREFORE...THUNDERSTORMS WILL HAVE TO RELY ON SOLAR HEATING TODAY. EXPECT THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AROUND NOON...THEN PUSH OFF THE MOUNTAINS INTO THE VALLEYS BY EARLY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH THE UPCOMING WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 5:35 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
535 PM MST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SSE TUCSON 32.12N 110.86W
07/25/2005 PIMA AZ TRAINED SPOTTER
SEVERAL DOWNED POWER POLES
0500 PM TSTM WND GST 5 SSE TUCSON 32.12N 110.86W
07/25/2005 75 MPH PIMA AZ TRAINED SPOTTER
&&
JGLUECKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:41 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Jul 26, 6:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Jul 26, 6:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 26, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 28 min |
| Jul 26, 7:31 PM MST | Flash Flood Warning | TWC | Cochise | 59 min |
| Jul 26, 7:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Jul 26, 7:40 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Jul 27, 1:39 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 36 min |
| Jul 27, 1:56 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 49 min |
| Jul 27, 2:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 27, 2:44 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 49 min |
| Jul 27, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 27, 3:20 PM MST | Flash Flood Warning | TWC | Pima | 55 min |
| Jul 27, 4:06 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 43 min |
| Jul 27, 4:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Jul 27, 4:53 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 52 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.